Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Which high blood pressure drug would work without giving palpitations?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Hi. Which high blood pressure drug would work without giving palpitations of shot of breath effects?
Posted Mon, 18 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 48 minutes later
Brief Answer:
Detailed below

Detailed Answer:
Dear Sir,

Thanks for the query.

1. Felodipione can give rise to palpitation, a well known side effect. However atenolol is a treatment for palpitations itself, hence can not produce palpitations itself. To a large extent telmisartan (telma) is also devoid of this side effect. Hence we have to look for some other mechanism for palpitation instead of direct effect of drugs. Any drug which lowers blood pressure, abnormally, more than desired or too rapidly may cause secondary increase in heart rate and palpitation (except for atenolol). Palpitation may itself be associated with high blood pressure, anxiety, stress, excessive tea/ coffee, smoking, anti-asthma drugs etc.

2. Shortness of breath my occur with atenolol in those individuals who have reactive airway diseases (like asthma). It is not a direct effect of telmisartan or felodipine. Shortness of breath may occur due to high blood pressure itself because of its bad effects on relaxability of heart. There may other reasons like anemia, decrease pumping of heart or lung diseases.

3. I would recommend you to get an opinion from your cardiologist and get yourself evaluated. This should include a cardiac ultrasound (ECHO).

4. There are many drugs from these group or other groups of BP lowering medications which can be tried. These include diuretics, ACE inhibitors etc. You should discuss it out with your cardiologist.

Hope tihs helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor